GIRL STUFF ! Need feedback about taking birth control pills

Discussion in 'Fibromyalgia Main Forum' started by soulight, Jun 7, 2009.

  1. soulight

    soulight New Member

    Hi !

    I have a question about the birth control pills that I am taking for excessive bleeding (over 50 days and D@C/hysteroscopy coming up ) Anyway , the gyne. gave me progesterone(sp) and the dosage increases slightly everyday. So does my Fibro. pain.
    Does anyone know if there is a connection between increase in pain and progesterone ?

    I suppose even if there is a connection , there isn't much that I can do about it right now , until the D@C. I have vicodin for breakthrough pain . I suppose that I can start taking that ? I just get even foggier with vicodin . I feel a little stuck here with no alternatives. Any advice ?

    Thank you
  2. TeaBisqit

    TeaBisqit Member

    If you are in more fibro pain on pro alone, please ask for a combo pill. When I was on Ortho Tri Cyclen, ALL of my fibro pain went away for the time I was on it. You need a combo pill like that. Also, try taking a multi vitamin that has vitamin K in it. For some reason that can slow the bleeding up. Cut out any soy products you are consuming, they will cause heavy and irregular bleeding if you have a slight hormone imbalance. Same with dairy products, cut them way down or out of your diet for now.
  3. JewelRA

    JewelRA New Member

    Hi, Holly.

    One thing I remember reading about women's hormones is that estrogen increases serotonin and progesterone lowers it. This can be significant for us FMer's because so many of us tend to be low in serotonin already. That is one reason we can feel so crappy the week or 2 before our period, because estrogen naturally drops off and progesterone rises.

    I had to take progesterone at one time to induce a period because I would go for months without having one. I hated how it made me feel!! After about a year or so, this condition cleared up on it's own. I have no idea how.

    Hopefully you're D&C will clear up your bleeding, and you won't have to take the progesterone any more. For now, I would definitely not be afraid of taking the Vicodin if you need it.

  4. soulight

    soulight New Member

    In thanking you both for the replies ! My doctor put me on a different BC pill and I have less pain , but unfortunately , my bleeding has gone back up to moderate. At least it isn't heavy and nasty like it was . I am going to spare you the worst details .

    Anyway , thank you both. Only about 1 week to go ! It sounds weird , but I wish they would just take the whole thing out and I would be done with it. I already went through menopause anyway.

  5. kristen01

    kristen01 New Member

    i just had a D&C done and a hysteroscopy done on Feb. 28, 2011 i really did not have that much pain just little cramping in stomach, legs but the doctor said i might have some back pain wow he was wrong i have non-stop pain in my back i only was bleeding for the day of the surgery i have had a D&C done before and never had back pain don't know if its from the hysteroscopy or what he gave me percocet for pain but its not helping like you i don't want to take pain meds. but he did give me provera guess its some kind of birth control / hormonal pills i was having excessive bleeding for months non-stop so when you get your D&C / hysteroscopy done i would ask your doctor about the back pain
  6. dzlady

    dzlady New Member

    Progesterone taken is to reduce the amount of bleeding, its the same as the depo Provera shot. I have been taking the shot and I have been known to bleed for a long time. My normal cycles consist of VERY heavy bleeding for about a week and then when I ovulate, because of the cysts I had, I would feel like I was in hard labor and couldnt walk, sit or even stand upright.

    Since I have been taking the depo shot, my cycles are extremely light, but last for days (for example, my last one started Jan 6 and ended when I got the next shot Feb 23rd) Its more annoying than anything, spotting, and having to wear regular size tampons or a panty liner every day. But this time, I did begin to flow a bit heavier than the last 6 mos.

    I went in for an ultrasound yesterday and the shot has prevented the cysts from reappearing which consequently has prevented the ovulation pain, thankfully. My uterus is not right, but the fibro is not allowing me to remember what he called it specifically. Its not smooth like it should be, its rough and wavy (his words, not mine) I havent heard from the doctor yet as to what she is wanting to do now.

    Regular birth control pills dont have this and doesnt prevent heavy bleeding. There are side effects of the progesterone pill though. I am concerned about this as well. It can cause blood clots, strokes, especially in women over 35 and smokers. I am both a smoker (although that is an upcoming goal of mine, to stop, soon) and I am 40. I am at a loss as to what to do until I hear from the Dr.

    She has not mentioned to me that it would cause increased pain with my fibro, but that might explain why I am not feeling better, but feeling worse.